Alert archive / Wyoming / Winter Weather Advisories in 2016
Winter Weather Advisory 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter weather advisory at Feb 14, 2016, 2:11 AM MST for Carbon County, Wyoming. It took effect at Feb 14, 2016, 12:00 PM MST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2016, 2:11 AM MST (09:11 UTC)
- In effect from
- Feb 14, 2016, 12:00 PM MST
- Expired
- Feb 15, 2016, 11:00 PM MST
- In force
- 35 hr
- Issued by
- NWS Cheyenne, WY
County Carbon County, WY
The radar
The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3029 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter weather advisory went out at Feb 13, 10:12 PM MST, 3 hours 59 minutes earlier.
Area forecast discussion, Feb 13, 10:12 PM MST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1012 PM MST SAT FEB 13 2016 .UPDATE... ISSUED AT 848 PM MST SAT FEB 13 2016 WINDS HAVE NOW EASED BEHIND THE FRONT ACROSS THE NEBRASKA PANHANDLE. SOME PRETTY IMPRESSIVE WIND GUSTS WERE OBSERVED AS THE FRONT MOVED THROUGH. BUT NOW...WINDS SEEM TO BE ON THE WANE. SO WENT AHEAD AND CANCELLED THE WIND ADVISORY FOR THE NEBRASKA PANHANDLE. UPDATES HAVE BEEN SENT. UPDATE ISSUED AT 550 PM MST SAT FEB 13 2016 PRETTY STRONG COLD FRONT MOVING SOUTH LATE THIS AFTERNOON/EARLY EVENING. STRONG WINDS BEHIND FRONT PRODUCING GUSTS IN EXCESS OF 50 MPH. GETTING 53 MPH GUSTS AT CHADRON. WENT AHEAD AND ISSUED A WIND ADVISORY FOR THE PANHANDLE AS THIS IS A FAVORABLE SETUP FOR STRONG WINDS OUT THERE. HAVE THE ADVISORY RUNNING THROUGH 11 PM...BUT MAY NEED TO EXTEND. WILL CONTINUE TO MONITOR. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 359 PM MST SAT FEB 13 2016 SEVERAL WEATHER CONCERNS THROUGH THE SHORT TERM FORECAST PERIOD. FIRST CONCERN IS WITH AN AREA OF CONVECTION MOVING SOUTHWARD INTO NIOBRARA AND CONVERSE COUNTIES AT THIS TIME. STRONG WINDS UPWARDS OF 55 KTS HAVE BEEN REPORTED WITH THIS AREA OF CONVECTION IN NORTHEAST WYOMING EARLIER TODAY. LIGHTNING HAS ALSO BEEN SHOWING UP ON THE LIGHTNING DETECTION NETWORK. A STRONG SHORTWAVE AND ASSOCIATED COLD FRONT ARE RESPONSIBLE FOR THIS CONVECTIVE ACTIVITY. AS THE FRONT MOVES SOUTHWARD...STRONG WINDS WILL OCCUR. A FEW GUSTS PUSHING 60 MPH WILL BE POSSIBLE UNTIL AROUND SUNSET WHEN THE INSTABILITY WILL QUICKLY DECREASE. ALSO THE STRONGER FORCING WILL QUICKLY SHIFT OFF TO THE EAST WITH THE FAST MOVING SHORTWAVE. MAY ALSO HAVE TO WATCH THE NEBRASKA PANHANDLE GIVEN THE STRENGTH OF THE FAST MOVING SHORTWAVE. WIND ADVISORY TYPE WIND SPEEDS MAY BE POSSIBLE FOR A FEW HOURS FOLLOWING FROPA. THE NEXT CONCERN IS THE STRONG WINDS ACROSS WIND PRONE PORTIONS OF SOUTHEAST WYOMING FOR THE REST OF THIS AFTERNOON AND TONIGHT...AND EVEN INTO MONDAY AND MONDAY NIGHT. WINDS GUSTING 50 TO 60 MPH WILL BE COMMON THE NEXT SEVERAL HOURS. THE QUESTION IS WHETHER OR NOT STRONG WINDS WILL CONTINUE THROUGH TONIGHT. MODELS ARE SHOWING THE GRADIENT WEAKENING SOMEWHAT TONIGHT SUCH THAT WINDS MAY PUSH BELOW HIGH WIND CRITERIA BUT THE GRADIENT WILL INCREASE SLIGHTLY TOMORROW AND REMAIN RELATIVELY ELEVATED THROUGH MONDAY MORNING AT WHICH TIME THE GRADIENT IS FORECAST TO STRENGTHEN EVEN FURTHER. BASICALLY LOOKING AT WIND HOVERING AROUND HIGH WIND CRITERIA TONIGHT THROUGH MONDAY MORNING...THEN WINDS ACCELERATING WELL INTO THE HIGH WIND CRITERIA RANGE BY LATE MONDAY INTO MONDAY NIGHT. MAY EVEN SEE SOME OF THE STRONGER WINDS SPREAD INTO THE HIGH PLAINS. ANOTHER WEATHER CONCERN TO KEEP AN EYE ON IS THE SNOWY AND SIERRA MADRE RANGES FROM LATE SUNDAY MORNING THROUGH MONDAY NIGHT. STRONG OROGRAPHIC FORCING WILL OCCUR STARTING SUNDAY MORNING AND WILL BE ACCOMPANIED BY SEVERAL WEAK SHORTWAVES MOVING THROUGH NORTHWEST FLOW ALOFT. IT IS LOOKING MORE LIKELY THAT A WINTER WEATHER ADVISORY WILL BE NEEDED FOR THE SIERRA MADRE RANGE AND POSSIBLY THE SNOWY RANGE FOR SUNDAY AFTERNOON THROUGH MONDAY NIGHT. WILL ALSO SEE CHANCES FOR RAIN AND SNOW INTO THE PLAINS THE NEXT FEW AFTERNOONS. LOW LEVEL INSTABILITY AND NORTHWEST FLOW ENERGY WILL BE THE MAIN TRIGGERS SNOW THE SHOWER ACTIVITY. AT THIS TIME NOT EXPECTING ANYTHING IN THE WAY OF APPRECIABLE SNOW AMOUNTS BUT FAST MOVING NORTHWEST FLOW ALWAYS HAS A WAY OF PRODUCING SURPRISES. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 243 PM MST SAT FEB 13 2016 TUESDAY A FAST MOVING SHORTWAVE WILL PUSH OUT OF CANADA INTO THE DAKOTAS. WINDS WILL BE THE MAIN CONCERN ESPECIALLY FOR THE WIND PRONE AREAS. THE CAG-CPR GRADIENT WILL REMAIN BETWEEN 50-60 M THROUGHOUT THE DAY ON TUESDAY. HIGH TEMPERATURES WILL BE INTO THE MID TO UPPER 50S OVER THE HIGH PLAINS EAST OF THE LARAMIE RANGE. WEDNESDAY WILL HAVE LESS WIND THAN TUESDAY AS THE UPPER LEVEL RIDGE MOVES OVERHEAD. THIS WILL ACT TO DECREASE THE LLVL GRADIENT AND SHIFT WINDS TO THE SOUTHWEST. HIGH TEMPERATURES ON WEDNESDAY WILL RISE INTO THE UPPER 50S TO LOW 60S FOR THE PLAINS...WITH 40S TO THE WEST OF THE LARAMIE RANGE. INTO THURSDAY MODEL DISCREPANCIES BEGIN TO SHOW WITH THE ECMWF HAVING A MORE AMPLIFIED SHORTWAVE MOVING OVER COLORADO. ON THE OTHER HAND THE GFS IS MORE PROGRESSIVE AND FURTHER NORTH...MOVING THE UPPER WAVE OVER WYOMING. IF THE GFS VERIFIES THERE IS POTENTIAL FOR WIDESPREAD HIGH WIND OVER MOST OF SOUTHEAST WYOMING. PRECIPITATION CHANCES WILL REMAIN SLIM THROUGH THE EXTENDED...EXCEPT FOR A CHANCE OF SNOW IN THE MOUNTAINS LATE THURSDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1010 PM MST SAT FEB 13 2016 VFR CONDITIONS EXPECTED AT ALL SOUTHEAST WYOMING AND NEBRASKA PANHANDLE AIRPORTS. COLD FRONT MOVED THROUGH EARLIER AND WINDS NOW OUT OF THE NORTH AND NORTHWEST. DOWNSLOPING OFF THE LARAMIE RANGE SHOULD KEEP CLOUDS VFR. WINDS INCREASE SUNDAY AND BECOME QUITE ATRONG AFTER 17Z OOR SO FOR SOUTHEAST WYOMING AIRPORTS. && .FIRE WEATHER... ISSUED AT 243 PM MST SAT FEB 13 2016 AFTER A BRIEF COOL DOWN...WARMER TEMPERATURES WILL RETURN TO THE AREA BY THE MIDDLE OF NEXT WEEK WITH HIGH TEMPERATURES 15 TO 20 DEGREES ABOVE NORMAL. DAYTIME RELATIVE HUMIDITIES WILL TREND LOWER BY WEDNESDAY AND THURSDAY WITH VALUES BETWEEN 20 TO 30 PERCENT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...HIGH WIND WARNING UNTIL 9 AM MST SUNDAY FOR WYZ110-116-117. NE...NONE. && UPDATE...GCC SHORT TERM...SML LONG TERM...ZF/KC AVIATION...GCC FIRE WEATHER...SML
Hazardous weather outlook, Feb 13, 3:24 PM MST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 324 PM MST SAT FEB 13 2016 WYZ103-106-107-110-112-114-116>118-141115- NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE- SNOWY RANGE-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 324 PM MST SAT FEB 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...TONIGHT A HIGH WIND WARNING HAS BEEN ISSUED FOR THE INTERSTATE 80 SUMMIT AND FOOTHILLS...THE ARLINGTON AREA ALONG INTERSTATE 80...AND INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND FOR GUST AS HIGH AS 65 MPH. WINDS WILL SLOWLY SUBSIDE THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF LIGHT SNOW WILL DEVELOP ON SUNDAY WITH MINIMAL ACCUMULATIONS OUTSIDE OF THE MOUNTAINS. ANOTHER ROUND OF STRONG WINDS IS POSSIBLE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-119-141115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-GOSHEN COUNTY-EAST LARAMIE COUNTY- 324 PM MST SAT FEB 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEBRASKA AND EAST CENTRAL WYOMING .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS ARE EXPECTED TO INCREASE MONDAY INTO TUESDAY. WIND GUSTS TO 50 MPH LOOK LIKELY...ESPECIALLY MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. WYZ104-105-109-111-113-115-141115- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY- 324 PM MST SAT FEB 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF LIGHT SNOW WILL DEVELOP WEST OF THE LARAMIE RANGE ON SUNDAY. STRONG WINDS ARE EXPECTED TO DEVELOP SUNDAY NIGHT AND PERSIST INTO TUESDAY. WIND GUSTS TO 50 MPH ARE LIKELY ACROSS A WIDE AREA...ESPECIALLY MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Feb 13, 10:57 PM MST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1057 PM MST SAT FEB 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM NON-TSTM WND GST 14 WSW CHEYENNE 41.07N 105.04W
02/13/2016 M59 MPH LARAMIE WY MESONET
EMKAY UPR OBSERVATION SITE. SUSTAINED WINDS BETWEEN 40 TO
50 MPH FOR OVER ONE HOUR.
&&
TTRUDELThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:24 AM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 24 hr |
| Feb 14, 3:03 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 50 hr |
| Feb 14, 4:42 PM MST | Special Weather Statement | CYS | Platte | 48 min |
| Feb 13, 5:36 PM MST | Wind Advisory | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 3 hr |
Nearby
Winter Weather Advisories in Wyoming, 2016Every winter weather advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.